Aa
A
A
A
Close
Hepatitis B Community
7.12k Members
Avatar universal

Concerned About Hepatitis Vaccine

I have taken my first doese of the the Hepatits B Vaccine in September 2001 and the second in October 2001. Everything was ok until December 2001. Then I started feeling light-headed, and dizzy on a regular basis. This went on for several months. I decided to take the last dose in March 2002. After this I began experiencing heart palpitations. I would have episodes once and while, they would come and go. Sometimes they would last for several minutes (15-45 minutes) and other times much longer. The Heart Palpitations would always be between 90-100, occasionally they would rise over 100 but this would not last very long (5-10 minutes). Sometimes I would not have these episodes for several weeks. For the past year I have been having chest pains (upper right side of the chest), feels like a weight (pressure). I have also been feeling very tired/weak. I no longer get the feeling of light-headed or dizzy (very rare) but I did get an episode of heart palpitations this week (Heart Rate over 100). I have done many tests over the past two years; I have done various ECG tests, Holter, Stress Tests, Cardio Memo (A device that you carry for two weeks and you activate it when you have palpitations)and all these tests are normal. All my Blood works are always normal (Thyroid Test is normal) I don't know if these symptoms are related to the Hepatitis Vaccine but all these symptoms began during and after taking this vaccine. How can I determine if the vaccine has anything to do with these symptoms? What steps should I take from here.. Any help would be appreciated. Thank-You
27 Responses
Avatar universal
I saw programme here in the UK about a month ago. in which several people wwere explaining how they were suing the government about Hep B vaccines which had had terrible side effects. Some people will never be able to work again.
Avatar universal
I found absolutely no data to suggest the linkage between palpitaitons and the Hep B vaccine.  From the American Medical Association web site (www.ama-assn.org) and the CDC website

"Serious side effects after administration of the hepatitis B vaccine are extremely rare. There have been some anecdotal reports of the association of hepatitis B vaccination with chronic illness such as autoimmune disorders. However, there have been no scientific data supporting these claims. Large-scale immunization exercises have been ongoing in many other countries and in the United States, and thus far there has been no association of hepatitis B vaccination with serious adverse events. No clear association has been demonstrated between hepatitis B vaccination and disorders such as Guillain-Barre syndrome, transverse myelitis, optic neuritis, and seizures. Even then, such alleged associations are still being studied to further ensure the safety of the vaccine.  Considering the large number of doses of HBV vaccine administered and the very low numbers of serious adverse reactions, it is possible that adverse reactions reported after hepatitis B vaccination may represent coincidence rather than causation".

I would suggest that you keep in mind the vaccinations as a potential, rare cause but keep your mind open for other, more common causes to heart palpitations.  Keep persueing things with your cardiologist and keep pushing for an answer.

GI.PA
Avatar universal
Anyone taking anything for extreme headache pain that helps? I thought it was going away but guess not.  LL
Avatar universal
oh I forgot to mention I have a reaction to codeine products. LL
Avatar universal
is the hepb vaccine more apt to cause side effects than the hepA vaccine??  i only need to get the hepA vaccine.  have had bad reactions to many  drugs and am putting it off for that reason.
Avatar universal
From the PR Newswire:

Hepatitis B Vaccine Linked to Autoimmune Rheumatoid Diseases

The rise of autoimmunity following hepatitis B immunization in school children and adults has become a major public health concern. The data was released at the 62nd annual meeting of the American College of Rheumatology, held Nov. 8-12, 1998 in San Diego, CA. In October, the Ministry of Health in France suspended routine hepatitis B immunization of school children while continuing hepatitis B immunization at birth. The reason for this decision was reportedly the increased risk of autoimmune diseases that has been associated with the vaccine when it is given starting at school age or later.

The data from France links hepatitis B immunization to both the development of newly-diagnosed cases of autoimmune rheumatoid diseases as well as the exacerbation of previously diagnosed cases that were in remission. This finding is supported by data from Canada published in September which linked immunization against hepatitis B to the development of autoimmune rheumatoid diseases in fire-fighters. John Classen, M.D. an immunologist at Classen Immunotherapies, published papers linking the immunization against hepatitis B and other diseases to the development of insulin dependent diabetes, an autoimmune disease. Dr. Classen's work found that immunization starting after two months of life was associated with an increased risk of autoimmunity compared to starting at birth. Data from a small study published by the US government appears to support his data and showed that when hepatitis B immunization was given starting after two months of life it was associated with an almost doubling of the risk of diabetes.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.